Nebraska, 2015Winter Storm in Nebraska, February 4, 2015
February 4, 2015 · NWS CYS · 2 events in 2 counties and zones
A passing upper level disturbance produced a brief period of moderate to heavy snow across portions of the northern Nebraska Panhandle. Gusty northwest winds of 20 to 30 mph created low visibility in blowing snow.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A passing upper level disturbance produced a brief period of moderate to heavy snow across portions of the northern Nebraska Panhandle. Gusty northwest winds of 20 to 30 mph created low visibility in blowing snow. Snowfall totals ranged from six to ten inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 3, 10:01 PM MST, 1 hour 59 minutes earlier.
Area forecast discussion, Feb 3, 10:01 PM MST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1001 PM MST TUE FEB 3 2015
.UPDATE...
ISSUED AT 944 PM MST TUE FEB 3 2015
TWO BANDS OF MODERATE SNOW SETTING UP OVER THE CWFA. FIRST ONE
OVER THE NORTHERN NEBRASKA PANHANDLE...THE SECOND FROM THE NORTH
LARAMIE RANGE...TO WHEATLAND...SOUTHEAST TO THE SOUTHERN
PANHANDLE. THIS SECOND BAND IS ALONG AND JUST NORTH OF THE
ADVERTISED COLD FRONT. IR IMAGERY CONTINUES TO SHOW COOLING CLOUD
TOPS ALL ALONG THIS FRONT FROM NORTHWESTERN WYOMING DOWN TO THE
SOUTHERN PANHANDLE. 00Z GFS AND NAM CONTINUE TO SHOW A BAND OF
MODERATE QPF LAYING ROUGHLY ALONG THE FRONT THROUGH 12Z AND
SLIGHTLY BEYOND. WITH QPFS WELL OVER A HALF INCH AND 20:1
RATIOS...CONFIDENCE IS HIGH THAT PLATTE AND GOSHEN COUTHIES ARE
GOING TO SEE SOME HEAVY SNOW TONIGHT. FAVORED AREA OF A 110KT JET
AS WELL SHOULD PROVIDE ADEQUATE LIFT. WENT AHEAD AND EXPANDED THE
WINTER STORM WARNING FURTHER WEST TO ACCOUNT FOR THIS BAND IN AN
EARLIER UPDATE.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 239 PM MST TUE FEB 3 2015
WINDS CONTINUING TO DIMINISH SLOWLY THIS AFTERNOON BUT STILL SOME
DECENT GUSTS IN THE WIND PRONE AREAS. EXPECT THIS TREND TO
CONTINUE AS THE GRADIENT RELAXES FURTHER.
ATTENTION NOW TURNS TO THE SNOW EVENT EXPECTED ACROSS THE CWA
LATER THIS EVENING INTO WEDNESDAY. WNW FLOW ALOFT WILL CONTINUE
ACROSS THE CWA WITH SEVERAL MINOR RIPPLES OF ENERGY PASSING ACROSS
THROUGH WEDNESDAY. AT THE SAME TIME A COLD FRONT WILL MOVE INTO
NORTHERN PARTS OF THE CWA LATER THIS EVENING AND ACROSS MUCH OF THE
REST OF THE CWA BY EARLY WEDS MORNING. SNOW WILL INCREASE OVER THE
CWA BEHIND THIS FRONT AND SPREAD OVER MOST OF THE CWA OVERNIGHT
BEFORE TAPERING OFF FROM NORTH TO SOUTH WEDS MORNING AND
AFTERNOON. MODELS IN GOOD AGREEMENT IN FOCUSING A HEAVIER BAND OF
SNOW ACROSS MAINLY THE CENTRAL NEBRASKA PANHANDLE LATER THIS
EVENING INTO EARLY WEDS MORNING WITH BEST FRONTOGENETICAL FORCING
AND JET DYNAMICS IN THIS AREA. GIVEN THIS AND EXPECTED SNOW
PRODUCTION HAVE OPTED TO ISSUE A WINTER STORM WARNING FOR THIS
AREA. REST OF HILITES LOOK TO BE IN GOOD SHAPE...THOUGH HAVE
TRIMMED EXPIRATION TIME OVER NORTHERN PARTS OF THE CWA AS THE SNOW
APPEARS TO BE TAPERING OFF SOMEWHAT FASTER NOW. SHOULD JUST BE
SOME MTNS SNOW SHOWERS BY LATER WEDS AFTERNOON WITH A FEW FLURRIES
ELSEWHERE OVER THE SOUTHERN CWA.
SFC HIGH DROPS ACROSS THE CENTRAL PLAINS LATE WEDS AND WEDS NIGHT
SETTING UP A RETURN FLOW PATTERN THURSDAY. WARMER AIR WILL SPREAD
BACK EAST THURSDAY AS THE HIGH MOVES FARTHER AWAY AND LEE TROFFING
DEVELOPS OVER THE HIGH PLAINS. SOME WINDINESS LOOKS TO RETURN
AROUND THE SE WY MTNS THURSDAY NIGHT.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 239 PM MST TUE FEB 3 2015
WEATHER PATTERN TO BECOME MORE ACTIVE THIS WEEKEND AND INTO NEXT
WEEK. SHORTWAVE WILL EXIT THE AREA SATURDAY NIGHT WITH RIDGING
SUNDAY. TEMPERATURES WILL WARM NICELY SUNDAY WITH HIGHS WEATHER
PATTERN TO BECOME MORE ACTIVE THIS WEEKEND AND INTO NEXT WEEK.
SHORTWAVE WILL EXIT THE AREA SATURDAY NIGHT WITH RIDGING SUNDAY.
TEMPERATURES WILL WARM NICELY SUNDAY WITH HIGHS IN THE MID 40S TO
MID 50S EAST AND 30S WEST UNDER PARTLY CLOUDY SKIES. WINDS WILL
AGAIN BE A CONCERN SUNDAY MAINLY ACROSS THE WIND PRONE AREAS IN
SOUTHEAST WYOMING. GFS SHOWING A SOLID 50 TO 60 KTS OVER THESE AREAS
AT 18Z. DEPENDING ON WHICH WAY THE MODELS TREND...SOME OF THE
STRONGER WINDS COULD STRETCH FARTHER EAST...SUCH AS INTO CHEYENNE.
MORE SHORTWAVE ENERGY TO DIVE ACROSS THE AREA MONDAY. MINIMAL
SNOW ACCUMULATIONS A DECENT POSSIBILITY INTO THE MOUNTAINS MONDAY
WITH A FEW RAIN/SNOW SHOWERS INTO LOWER ELEVATIONS INCLUDING THE
PLAINS. NORTHWEST FLOW WILL REMAIN IN PLACE TUESDAY AND WEDNESDAY
WITH COOLER TEMPERATURES IN STORE ACROSS THE AREA. NOT LOOKING FOR
ANYTHING NEAR AS COLD AS A FEW WEEKS AGO...BUT CERTAINLY BELOW
NORMAL INTO MID AND LATE NEXT WEEK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 944 PM MST TUE FEB 3 2015
LATEST HRRR USED AS A GUIDE FOR THE 06Z TAFS. IFR...AND
PREDOMINANTLY LIFR WILL CONTINUE TO SHIFT SOUTH DURING THE EARLY
MORNING HOURS TONIGHT. LOOKS FOR WIDESPREAD LIGHT TO MODERATE SNOW
TO CONTINUE THROUGH LATE MORNING BEFORE TAPERING AFF IN THE
AFTERNOON.
&&
.FIRE WEATHER...
ISSUED AT 239 PM MST TUE FEB 3 2015
CONCERNS TO REMAIN QUITE LOW FOR THE REST OF THE WEEK WITH WINDS
THE ONLY FACTOR. SNOW WILL FALL OVER THE AREA INTO WEDS THEN A
DRIER PATTERN WILL SET UP OVER THE AREA AGAIN. WINDIER PATTERN
EXPECTED LATE IN THE WEEK THROUGH THE WEEKEND.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 11 AM MST WEDNESDAY FOR WYZ102.
WINTER STORM WARNING UNTIL 11 AM MST WEDNESDAY FOR WYZ101-103-
106>108.
WINTER WEATHER ADVISORY UNTIL 2 PM MST WEDNESDAY FOR WYZ110-
115>119.
WINTER WEATHER ADVISORY UNTIL 11 AM MST WEDNESDAY FOR WYZ105.
WINTER STORM WARNING UNTIL 2 PM MST WEDNESDAY FOR WYZ112-114.
NE...WINTER WEATHER ADVISORY UNTIL 11 AM MST WEDNESDAY FOR NEZ002-095.
WINTER STORM WARNING UNTIL 11 AM MST WEDNESDAY FOR NEZ003-
019>021-096.
WINTER WEATHER ADVISORY UNTIL 2 PM MST WEDNESDAY FOR NEZ054-055.
&&
UPDATE...GCC
SHORT TERM...RE
LONG TERM...SML
AVIATION...GCC
FIRE WEATHER...REHazardous weather outlook, Feb 3, 2:20 PM MST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
220 PM MST TUE FEB 3 2015
NEZ002-003-019>021-054-055-095-096-041030-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
220 PM MST TUE FEB 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
A STORM SYSTEM WILL BRING WIDESPREAD SNOWFALL TO THE NEBRASKA
PANHANDLE TONIGHT THROUGH WEDNESDAY MORNING. SNOWFALL ACCUMULATIONS
OF 3 TO 6 INCHES ARE EXPECTED WITH HIGHER AMOUNTS IN HEAVIER
SNOWBANDS OVER THE CENTRAL PANHANDLE. IT WILL BE BLUSTERY AS
WELL...CREATING AREAS OF BLOWING SNOW AT TIMES. A WINTER STORM
WARNING IS IN EFFECT FOR THE CENTRAL PANHANDLE WITH A WINTER WEATHER
ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE PANHANDLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SNOW WILL TAPER OFF BY LATE WEDNESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. PLEASE
REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.
WYZ101>119-041030-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1032 AM MST TUE FEB 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
PERIODS OF SNOW WILL OCCUR THROUGH WEDNESDAY MORNING FOR THE SIERRA
MADRE AND SNOWY RANGES. THE SNOW WILL COMBINE WITH WINDY CONDITIONS
TO PRODUCE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES.
ACCUMULATIONS OF 12 TO 15 INCHES ARE EXPECTED THROUGH WEDNESDAY
MORNING...WITH LOCALLY HIGHER AMOUNTS ON WEST FACING SLOPES. A
WINTER STORM WARNING IS IN EFFECT.
A STORM SYSTEM WILL BRING WIDESPREAD SNOWFALL TO LOWER ELEVATIONS OF
SOUTHEAST WYOMING TONIGHT THROUGH WEDNESDAY MORNING. SNOWFALL
ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED WITH LOCALLY HIGHER
AMOUNTS IN HEAVIER SNOWBANDS. IT WILL BE BREEZY ALSO...CREATING
AREAS OF BLOWING SNOW AT TIMES. A WINTER WEATHER ADVISORY IS IN
EFFECT FOR MUCH OF SOUTHEAST WYOMING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SNOW WILL TAPER OFF BY LATE WEDNESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. PLEASE
REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.
In the hours before
Local storm report, Feb 3, 9:52 PM MST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
952 PM MST TUE FEB 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
02/03/2015 M57 MPH CARBON WY DEPT OF HIGHWAYS
THIS IS WYDOT SITE OF HALLECK RIDGE. SUSTAINED WIND 44
MPH.
&&
DDEALLocal storm report, Feb 3, 10:47 PM MST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1047 PM MST TUE FEB 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW 10 WSW ENCAMPMENT 41.15N 106.97W
02/03/2015 E6.0 INCH CARBON WY PARK/FOREST SRVC
OLD BATTLE SNOTEL. ELEVATION 10000 FEET. SWE 0.5 INCHES
OVER THE PAST 27 HOURS. 12 TO 1 RATIO USED.
0800 PM HEAVY SNOW 10 SW ENCAMPMENT 41.11N 106.93W
02/03/2015 E12.0 INCH CARBON WY PARK/FOREST SRVC
LITTLE SNAKE RIVER SNOTEL. ELEVATION 8915 FEET. SWE 1.0
INCHES OVER PAST 27 HOURS. 12 TO 1 RATIO USED.
0800 PM SNOW 2 SW HOG PARK RESERVOIR 41.01N 106.90W
02/03/2015 E6.0 INCH CARBON WY PARK/FOREST SRVC
WHISKEY PARK SNOTEL. ELEVATION 9850 FEET. SWE 0.5 INCHES
OVER PAST 27 HOURS. 12 TO 1 RATIO USED.
0800 PM SNOW 11 SSE ENCAMPMENT 41.06N 106.71W
02/03/2015 E9.6 INCH CARBON WY PARK/FOREST SRVC
BLACKHALL MOUNTAIN SNOTEL. ELEVATION 9820 FEET. SWE 0.8
INCHES OVER PAST 27 HOURS. 12 TO 1 RATIO USED.
0800 PM HEAVY SNOW 10 SSW ARLINGTON 41.46N 106.28W
02/03/2015 E18.0 INCH CARBON WY PARK/FOREST SRVC
SAND LAKE SNOTEL. ELEVATION 10050 FEET. SWE 1.5 INCHES
OVER PAST 27 HOURS.12 TO 1 RATIO USED.
0800 PM HEAVY SNOW 7 NW CENTENNIAL 41.37N 106.21W
02/03/2015 E14.4 INCH ALBANY WY PARK/FOREST SRVC
BROOKLYN LAKE SNOTEL. ELEVATION 10240 FEET. SWE 1.1
INCHES OVER PAST 27 HOURS. 12 TO 1 RATIO USED.
0800 PM SNOW 21 SSE ELK MOUNTAIN 41.41N 106.26W
02/03/2015 E10.8 INCH CARBON WY PARK/FOREST SRVC
MEDICINE BOW SNOTEL. ELEVATION 10510 FEET. SWE 0.9 INCHES
OVER PAST 27 HOURS. 12 TO 1 RATIO USED.
&&
GCLAYCOMWinter Storm, Box Butte
- When
- February 4, 12:00 AM MST to 9:00 AM MST
- Where
- Box Butte forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.220, -103.086 (the zone’s center; the record gives no point)
Six to ten inches of snow was reported from Alliance to five miles south of Alliance.
Winter Storm, South Sioux
- When
- February 4, 12:00 AM MST to 9:00 AM MST
- Where
- South Sioux forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.488, -103.759 (the zone’s center; the record gives no point)
An observer 24 miles southwest of Hemingford measured 7.5 inches of snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Indiana, February 4, 20151 death · $10,000 · 1 event
- Winter Weather in Ohio, February 4 to 5, 201531 events
- Winter Storm and Winter Weather in Nebraska, February 4, 201515 events
- Heavy Snow and Winter Weather in Nebraska, February 4, 201510 events
- Winter Weather in Kentucky, February 4 to 5, 20154 events
- Winter Weather in Indiana, February 4 to 5, 20154 events
- Heavy Snow in Maine, February 4 to 5, 20153 events
- Winter Weather in Iowa, February 4, 20152 events
- Winter Weather in Missouri, February 4, 20152 events
- Winter Weather in Iowa, February 4, 20152 events
- Winter Weather in Texas, February 4 to 5, 20152 events
- Heavy Snow in Iowa, February 4, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 561743, 561744.